Hail, Leavenworth
- When
- May 6, 1:50 PM CST to 1:59 PM CST
- Where
- Leavenworth County, 2 mi NW of Jarbalo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.217, -95.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 6, 1:15 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT SUN MAY 06 2001 BKN LN OF STORMS ENTERING WRN CWA AT 1835 UTC. LEADING EDGE OF DRY LINE PUSHING INTO UNSTABLE/UNCAPPED AMS. 1800 UTC MAPS DATA SHWS -4/-7 LI'S ACR CWA AND MID LVL DRY/CAA STG ENOUGH THAT ISOLD LARGE HAIL FORMATION XPTD WITH TSTMS. STUBORN RDG IN THE EAST PORTENDS FOR SLOW MVMNT OF DRY LN/CD FNT ACR CWA REST OF THIS PM AND EVNG. WILL CARRY STG/SVR STORMS FOR MOST OF CWA THRU ERLY EVNG. PLAN ON REMOVING CHC POP LATE TNGT IN E BUT THINKING OF KEEPING POP IN E UNTIL LATER ON. MODELS STILL INDICATE DRIER AIR TO SWEEP IN FOR MON. WITH LESS COOLING IN BNDRY LYR BHD TNGT'S FNT CONCERNED THAT LAPSE RATES MAY BE HIGHER ENOUGH FOR ISOLD CNVTV SHWRS BUT AS AM FCSTR POINTED OUT...AMS PROB TOO DRY FOR CNVTV DVLPMNT. NXT CHC FOR STORMS WED NITE INTO FRI WITH STG DIFFERENTIAL ADVT FCST WED NITE AND SLOW MVG FNT0 THUR INTO FRI AM. BASED ON MED RANGE MODEL FCST 850 HPA PROFILE THINK TEMPS WILL BE AT OR ABV NRML THRU XTND PRD. BUSY PM MUST CUT SHORT. .EAX... KS...NONE MO...NONE BODNER
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN MAY 6 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS DEVELOPING ACROSS THE NORTHWEST CORNER OF MISSOURI...BACK INTO EASTERN KANSAS EARLY THIS AFTERNOON...ARE EXPECTED TO STRENGTHEN AS THEY SWING EAST THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD MOVE TO A KIRKSVILLE TO BOONVILLE LINE BETWEEN 9 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL. DAMAGING WINDS MAY ALSO OCCUR. SPOTTER ACTIVATION MAY BE NEEDED. DISCUSSION: AN UPPER LEVEL STORM SYSTEM IN SOUTHWESTERN NEBRASKA WILL LIFT NORTHEAST TODAY WHILE A COLD FRONT IN CENTRAL KANSAS MOVES INTO WESTERN MISSOURI THIS EVENING. THE COLD FRONT WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS AS IT ENCOUNTERS A WARM...MOIST AND UNSTABLE AIR MASS. OUTLOOK: IT WILL BE DRY MONDAY THROUGH WEDNESDAY WITH THE NEXT THREAT OF THUNDERSTORMS ON THURSDAY AND FRIDAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.iGOV/EAX PC
The Pleasant Hill radar (KEAX), 85 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244799, 5244798.